Hi: I am about 8 weeks pregnant and have been feeling tingling in my left arm, hands and feet on and off since receiving my swine flu shot yesterday. I am very worried as well. Can someone urgently answer our question.
Hi. I am sorry that you are having to experience this as well, but honestly kinda relieved that Im not the only one. I have been to the ER, my PCP, and a Neurologist and no one has answers, other than saying that it probably is some kind of reaction to the shot, but didnt know what exactly. I also suffer from anxiety issues, and they think that my anxiety could be making things worse. Here's my experience... It started out with little pains in the back of my neck and near my shoulderblades and then moved to tingling in my left arm (I got the shot in my right arm). This all started about 5-6 hours after getting the shot. Mind you my right arm where I got the shot didnt even hurt! As the night progressed i started to get tingling in the tops of my feet and then in my lips and tip of tongue... This is when I went to the emergency room, because I thought was having an allergic reaction. So, they checked my reflexes and strength and blood and everything was normal. I followed up with my PCP the following day and still had the tingling but it would come and then go but it would move somewhere else. So, now nearly two weeks later I am feeling a little better, but still have tingly, crawling sensations up the back of my head and in my face. Anyway, I feel so panicked that the shot has done something to me and nobody knows what!! How are you feeling now, any better, worse?
Hi, I already wrote to you in private, remember? I read this post of yours with much interest, because your situation is so similar to mine!! I also feel an aching point behind my shoulder where everything start from (in my opinion). Yesterday I also had this crawling sensation behind my neck and head. And the incredible thing is that I also had the shot in one arm (left in my case) and the problem in the opposite!! The doctors haven't been of any help until now. Tomorrow I will see a neurologist. My personal doctor gave me injections of NICETILE in double dose ( that's the commercial name here in Italy, is a typical medicine for nerve inflammation) and also VitaminB to drink. I feel a bit relieved to see that for you things have gone slowly better ( even if not completely over). I am also very anxious and I'm taking some drops of tranquillizer in these days, otherwise I would be scared to death. Let's stay in touch, ok ? I hope that also meg1971 will answer your post. BYE!
I never received any private message from you, well at least I dont think so, this is my first time posting here and dont really know how it works. But anyway, that is sOo crazY! Did your Dr. say what could have been the cause and if it would have any lasting effects? Are you pregnant as well?
Hallo! How are you today? No, I'm not pregnant, I have already two children and it's not easy to carry on with the usual everyday life in this situation...last night at dinner I was crying like a fountain and couldn't get over it. I will see the neurologist later (at 10 o'clock, Italian time), now it's 8. I will certainly tell you about the visit. The only things I have been told until now is that my anxiety makes it worse (just like tou!) and that it could be cervical pains....Hear you later!
Hi, here I am after the visit. The neurologist told me I am ok: he did an electroneurography to me and everything is all right. He said that this is a rare but typical reaction of ALL vaccines and illnesses involving a virus: it's a hyper reaction of your immune system, which "exaggerates" and goes against some part of your body (instead of simply attacking the virus), usually nerves. Why this happens is not clear ( it's the mistery of all auto-immune illnesses), but one can get this side effects also with a flu, or a gastroentiritis, etc...He says evey disturb should fade away slowly in 10 days more or less, which is what is happeniong to you in fact. So: let's try to stay calm, there's nothing really serious with us! In any case let's stay in touch in the following weeks, so we can still exchange opinions. Bye-bye!
P.S. What is your name?
I have read your comments- and I, too, am very worried. I got the swine flu shot at 5pm yesterday and about an hour later, I got tingling in my left hand(same side as shot). Then I got warm all over and tingling in my feet and some cramping in my calf muscles. I went to the ER and he said it was anxiety- and that I had too much carbon dioxide in my body. He said I would be fine in the morning. Well- I still have the same tingling and may call a doctor today. I am still very concerned.
I have an 11 week old baby and am nursing.
I had been feeling relief for the most part from the tingling, and then last night I woke up with my right leg tingling slightly and my toes felt like they were going to sleep, but then it went away and I went back to sleep. Then I woke up with my left arm doing the same, it didnt last long, and then went away. I thought this stuff was over or at least fading! Im trying to stay calm, but still am worried that this shot has really done something bad to me. Francy66, did the neurologist say that the "damage" would just heal itself. I mean it has been over two weeks since my first symptoms and now im tingling again, does this mean my immune system is going to continue to fight the wrong things, how does it know to stop? Did he say anything about that? I now you said he said it will fade with time, but did he go into detail on how it heals?
No, sorry, he gave no details about the healing....apart from saying that, if in 10 days things had not changed, we should meet again.. I personally understood that the damage would just heal itself, as you write. Now you have single separate episodes that don't last long, it is anyway different from having this stuff permanently during the whole day (like me in these days). My personal opinion is that it's gonna take some weeks before we can say definetely bye-bye to this "monster"...To Michelle: too much carbon dioxide ?!? How can doctors be so stupid sometimes? Nonetheless, I find that anxiety really worsens things.If I take some drops of tranquillizer, I also feel less tingling...perhpas it's just an illusion, but that's it. Try and see a neurologist if you can, so he'll do specific tests that willl be able to calm you a little.Good Night (here is Midnight).
Hi. I too am experiencing the same symptoms. I had my H1N1 shot on 11/8. That night I started with tingling in my hands and feet. I have been to my primary doctor and a neurologist. My symptoms went on to include shooting nerve pain/cramp in my calves, pain in my back, thigh etc. Both doctors also told me this can be a normal body response to any vaccine. 6 days later I am still experiencing the issues. The neurologist's exam was fine. I have full reflexes and strength. They tell me that unless I find that I can't walk, am weak, have vision problem etc. that I am to just "wait it out". I feel though that I am just waiting for something more serious to develop. My husband keeps telling me to relax and I am finding it impossible. Thank you all for sharing your comments.
I can't tell you how thankful I am to read all these posts, even though I am sorry that you are all experiencing this!!! I was up through the night last night because the tingling was getting worse and I was getting cramps in my legs. And thank you Francesca -- Yes, the doctors are always so quick to say it is anxiety! I was anxious because I was tingling, I wasn't tingling because I was anxious...I was planning to call the CDC today to report this -- there is a number listed on the sheet they gave us is 1-800-822-7967 or you can file a report at http://vaers.hhs.gov. Maybe if there are enough people writing in about this, there will be a little more attention to it. I am one of the first people in my state (Massachusetts) to get the vaccine because of my 11 week old, so it seems they don't have a lot of information here about what side effects have come with the vaccine.
My main fear is, how long will this last and will it get worse? But my mom and husband keep telling me to just live in the moment (a very tingly moment) and don't worry worries until worries worry me (my grandmother used to say that)
If I am up again tonight worrying I will try that idea of a sedative. Thanks again everyone for continuing to write here and reporting your experiences.
Michelle, I feel exactly the same way. How long will it last and will it get worse? Easy for the doctors to say just "wait". I am trying to work and run a household. Getting worse, really is not an option! I reported it initially to my county health dept in NJ (they administered the shots at a clinic). The nurse I spoke to made it sound like I was the only person to report such symptoms. I think I will also call the CDC. I know we are not alone. I got the shot because I strangely had pneumonia two years in a row and was scared to come down with H1N1 and have it go to my lungs. Now I think I would have taken that chance instead.